MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY TRILUMEN FILTERED TUBE SET; INSUFFLATOR, LAPAROSCOPIC

CONSOLIDATED MEDICAL EQUIPMENT COMPANY TRILUMEN FILTERED TUBE SET; INSUFFLATOR, LAPAROSCOPIC
Catalog Number ASM-EVAC1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the asm-evac1, trilumen filtered tube set, was being used during a robotic right hemi colectomy procedure on (b)(6) 2023.When it was reported, ¿the airseal unit was set to a pressure of 12 prior to the case.They began insufflation using the airseal tubing and a standard applied xl port.During the initial insufflation they noticed that the abdomen was very distended and firm compared to usual.It appeared that there was an overload of gas pressure in the abdomen.They noticed the machine was making a weird noise and was fluctuating at a pressure of around 5/6.It did not reach airseal mode.The port tip was under visualisation in the abdomen, so they can confirm the tip was not in the tissue.They decided to stop insufflation.They removed the tubing and opened a new one and started over.The abdomen insufflated as normal the second time and they proceeded with the case.The anaesthetist commented that they were finding it hard to manage the patients co2 levels and noticed during the case that their face and chest was puffy¿.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questioning found that the reporter stated, ¿spoken with doctor and she has said that the patient is fine and have had no adverse effects of the airseal incident¿.The procedure had been completed with a new tubing causing a 10-minute delay.There has been no report of device malfunction to date.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the asm-evac1, trilumen filtered tube set, was being used during a robotic right hemi colectomy procedure on (b)(6) 2023 when it was reported, ¿the airseal unit was set to a pressure of 12 prior to the case.They began insufflation using the airseal tubing and a standard applied xl port.During the initial insufflation they noticed that the abdomen was very distended and firm compared to usual.It appeared that there was an overload of gas pressure to the abdomen.They noticed the machine was making a weird noise and was fluctuating at a pressure of around 5/6.It did not reach airseal mode.The port tip was under visualisation in the abdomen, so they can confirm the tip was not in the tissue.They decided to stop insufflation.They removed the tubing and opened a new one and started over.The abdomen insufflated as normal the second time and they proceeded with the case.The anaesthetist commented that they were finding it hard to manage the patients co2 levels and noticed during the case that their face and chest was puffy.¿.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questioning found that the reporter stated, ¿spoken with doctor and she has said that the patient is fine and have had no adverse effects of the airseal incident¿.¿.The procedure had been completed with a new tubing causing a 10-minute delay.There has been no report of device malfunction to date.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one asm-evac1 in unoriginal package.Lot number was not verified.Performed a visual inspection, no abnormalities or defects were confirmed.Performed a functional inspection, the complaint was not confirmed.The device functioned as intended.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: to use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Ensure that adequate pneumoperitoneum or pneumorectum is established.Ensure that the patient is properly positioned so that organs are away from the penetration site.Direct the airseal access port¿s tip away from significant vessels and organs.Do not use excessive downward force.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
TRILUMEN FILTERED TUBE SET
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17884711
Report Number3007305485-2023-00212
Device Sequence Number7429620
Product Code HIF
UDI-Device Identifier10845854045435
UDI-Public(01)10845854045435(17)260427(10)2023042810
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Catalogue NumberASM-EVAC1
Device Lot Number2023042810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic